Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Feb 11, 2009, 12:01 PM CST for Marshall County, Tennessee. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2009, 12:01 PM CST (18:01 UTC)
- Expired
- Feb 11, 2009, 12:15 PM CST
- In force
- 14 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 10:38 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 510 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 111801
TOROHX
TNC117-111815-
/O.NEW.KOHX.TO.W.0001.090211T1801Z-090211T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1201 PM CST WED FEB 11 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LEWISBURG...
* UNTIL 1215 PM CST
* AT 1157 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTH OF
LEWISBURG...MOVING NORTHEAST AT 60 MPH.
* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3529 8682 3531 8681 3532 8686 3538 8692
3559 8665 3558 8663 3555 8665 3546 8667
3546 8665 3543 8665 3538 8662 3537 8659
3526 8674 3527 8679
TIME...MOT...LOC 1801Z 227DEG 53KT 3538 8675
$$
ROSE1 follow-up statement
000
WWUS54 KOHX 111817
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1217 PM CST WED FEB 11 2009
TNC117-111827-
/O.EXP.KOHX.TO.W.0001.000000T0000Z-090211T1815Z/
MARSHALL TN-
1217 PM CST WED FEB 11 2009
...THE TORNADO WARNING FOR SOUTHERN MARSHALL COUNTY HAS EXPIRED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST WEDNESDAY
AFTERNOON FOR CENTRAL TENNESSEE.
LAT...LON 3529 8682 3531 8681 3532 8686 3538 8692
3559 8665 3558 8663 3555 8665 3546 8667
3546 8665 3543 8665 3538 8662 3537 8659
3526 8674 3527 8679
TIME...MOT...LOC 1801Z 227DEG 50KT 3533 8679
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Feb 11, 10:38 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Feb 11, 10:38 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1038 AM CST WED FEB 11 2009 .DISCUSSION... BAND OF SHOWERS/ISOLATED THUNDERSTORMS CONTINUES TO MOVE EAST JUST AHEAD OF SURFACE FRONT...WHICH EXTENDS FROM CLOSED LOW NEAR STL. UPPER SYSTEM CURRENTLY MAKING NEGATIVE TILT...WHICH IS EXPECTED TO ACCELERATE BAND. TIGHT PRESSURE GRADIENT CONTINUES TO PRODUCE WIND GUSTS IN THE 40 TO 50 MPH WELL AHEAD OF PCPN. LATEST RUNS SHOW LINE INTENSIFYING SOME OVER THE NORTH CENTRAL AND NORTHEAST MID-STATE AS THE AFTERNOON PROGRESSES AND BAND OF PCPNS SPEED INCREASES. TREMENDOUS DRYING ALSO SHOWING UP ON WV IMAGERY WHICH MAY INITIALLY HELP TO INTENSIFY CONVECTION BEFORE SHUTTING IT OFF LATER THIS AFTERNOON. WILL CONTINUE WIND ADVISORY THROUGH 00Z AND MAKE ADJUSTMENTS TO CURRENT FORECAST TO ACCOMMODATE TORNADO WATCH. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 07
Hazardous weather outlook, Feb 11, 4:08 AM CST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 408 AM CST WED FEB 11 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-121130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 408 AM CST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING THE POTENTIAL FOR DAMAGING WINDS AND ISOLATED TORNADOES TO MIDDLE TENNESSEE TODAY. A LINE OF THUNDERSTORMS IS EXPECTED TO APPROACH THE TENNESSEE RIVER AROUND 9 AM. IT SHOULD REACH THE I 65 CORRIDOR BETWEEN 10 AM AND NOON...AND THE PLATEAU BY 2 PM. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN HAZARD. HOWEVER...FAVORABLE ATMOSPHERIC WIND SPEEDS AND DIRECTIONS WILL BRING THE POTENTIAL FOR ISOLATED TORNADOES. WINDS WILL ALSO BE STRONG BEFORE AND AFTER THE THUNDERSTORMS. WIND GUSTS OF 45 MPH WILL BE POSSIBLE THROUGH THE DAY. A WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 6 PM. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED TODAY. 13
In the hours before
Local storm report, Feb 11, 11:28 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1128 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND DMG SPRING HILL 35.74N 86.92W
02/11/2009 MAURY TN EMERGENCY MNGR
TREES DOWN
&&
TJOHNSTOLocal storm report, Feb 11, 11:29 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1129 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM DENSE FOG 3 W LAWRENCEBURG 35.25N 87.39W
02/11/2009 LAWRENCE TN EMERGENCY MNGR
TREES DOWN BLOCKING HIGHWAY 64
&&
TJOHNSTOLocal storm report, Feb 11, 11:42 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1142 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG 3 W LAWRENCEBURG 35.25N 87.39W
02/11/2009 LAWRENCE TN EMERGENCY MNGR
TREES DOWN BLOCKING HIGHWAY 64
&&
TJOHNSTOLocal storm report, Feb 11, 11:43 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1143 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
02/11/2009 LAWRENCE TN AMATEUR RADIO
ROOF BLOWN OFF HOME...NUMEROUS TREES DOWN.
&&
TJOHNSTOLocal storm report, Feb 11, 11:54 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1154 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM TSTM WND DMG 10 SW DICKSON 35.97N 87.50W
02/11/2009 HICKMAN TN TRAINED SPOTTER
SEVERAL TREES BLOWN DOWN. A COUPLE WERE SNAPPED.
1146 AM TSTM WND DMG 5 SW NASHVILLE 36.12N 86.85W
02/11/2009 DAVIDSON TN CO-OP OBSERVER
SEVERAL TREES BLOWN DOWN ON A GOLF COURSE.
&&
TJOHNSTOLocal storm report, Feb 11, 11:57 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1157 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM TSTM WND GST 5 S FRANKLIN 35.86N 86.84W
02/11/2009 M60 MPH WILLIAMSON TN CO-OP OBSERVER
&&
TJOHNSTOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 10:46 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Lawrence, Lewis, Montgomery | 29 min |
| Feb 11, 11:05 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Williamson | 55 min |
| Feb 11, 11:10 AM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 50 min |
| Feb 11, 11:34 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 56 min |
| Feb 11, 11:39 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford, Williamson | 66 min |
| Feb 11, 12:08 PM CST | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 37 min |
| Feb 11, 12:24 PM CST | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb | 36 min |
| Feb 11, 12:46 PM CST | Tornado Warning | OHX | Cannon, Coffee, DeKalb, Warren | 29 min |
| Feb 11, 12:50 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith | 40 min |
| Feb 11, 12:58 PM CST | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Grundy, Warren, White | 32 min |
| Feb 11, 1:17 PM CST | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren, White | 43 min |
| Feb 11, 1:24 PM CST | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett, Putnam | 36 min |
| Feb 11, 1:41 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 49 min |
| Feb 11, 1:59 PM CST | Tornado Warning | OHX | Cumberland, Fentress | 31 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.